Alert archive / Texas / Flash Flood Warnings in 2011
Flash Flood Warning 4, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at May 11, 2011, 7:18 PM CDT for Mason County, Texas. It was in force for 103 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2011, 7:18 PM CDT (00:18 UTC)
- Expired
- May 11, 2011, 9:01 PM CDT
- In force
- 103 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Mason County, TX
The radar
The San Angelo radar (KSJT), 142 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.3 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2151 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 2314 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
713 WGUS54 KSJT 120018 FFWSJT TXC319-120300- /O.NEW.KSJT.FF.W.0004.110512T0018Z-110512T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 718 PM CDT WED MAY 11 2011 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN MASON COUNTY IN SOUTH CENTRAL TEXAS... * UNTIL 1000 PM CDT * AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS SOUTHERN MASON COUNTY. * RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLASH FLOODING. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...LOYAL VALLEY. REPORTS OF RAINFALL AROUND 2 INCHES HAVE BEEN RECEIVED RELATED TO THUNDERSTORMS IN SOUTHERN MASON COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 3073 9948 3073 9896 3051 9896 3051 9949 $$ HUBER
2 follow-up statements
406 WGUS74 KSJT 120056 FFSSJT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 756 PM CDT WED MAY 11 2011 TXC319-120300- /O.CON.KSJT.FF.W.0004.000000T0000Z-110512T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MASON TX- 756 PM CDT WED MAY 11 2011 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHERN MASON COUNTY... THUNDERSTORMS HAVE PRODUCED VERY HEAVY RAIN OVER MOST OF SOUTHERN MASON COUNTY. ALTHOUGH NO SPECIFIC REPORTS OF FLOODING HAVE BEEN RECEIVED...THE AMOUNT OF RAIN WHICH HAS FALLEN OVER SOUTHERN MASON COUNTY INDICATES FLASH FLOODING IS LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS...MAKE THE SMART CHOICE. TURN AROUND...DONT DROWN. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR CENTRAL TEXAS. && LAT...LON 3073 9948 3073 9896 3051 9896 3051 9949 $$ HUBER
576 WGUS74 KSJT 120201 FFSSJT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 901 PM CDT WED MAY 11 2011 TXC319-120211- /O.CAN.KSJT.FF.W.0004.000000T0000Z-110512T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MASON TX- 901 PM CDT WED MAY 11 2011 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN MASON COUNTY... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR CENTRAL TEXAS. LAT...LON 3073 9948 3073 9896 3051 9896 3051 9949 $$ HUBER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at May 11, 6:22 PM CDT, 56 minutes earlier.
Area forecast discussion, May 11, 6:22 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 622 PM CDT WED MAY 11 2011 .DISCUSSION... SEE AVIATION DISCUSSION BELOW... && .AVIATION... SHOWERS AND THUNDERSTORMS ARE ONGOING ACROSS THE NORTHWEST HILL COUNTRY. INCLUDED A CB GROUP AT KJCT THIS EVENING...AS CONVECTION CONTINUES JUST TO THE EAST OF THE TERMINAL. ISOLATED CONVECTION IS POSSIBLE TONIGHT...MAINLY OVER THE NORTHWEST HILL COUNTRY AND NORTHERN EDWARDS PLATEAU...AS THE DRYLINE CONTINUE TO RETREAT TO THE WEST. FOR NOW...HAVE LEFT ANY MENTION OF THUNDERSTORMS OUT OF THE TAFS AFTER 06Z AS CONFIDENCE REMAINS LOW IN THE EXACT LOCATION OF ANY DEVELOPMENT. STRATUS WILL OVERSPREAD THE AREA AFTER 06Z...WITH MVFR CONDITIONS AT KJCT AND KBBD. INCLUDED A SCATTERED CEILING OF 15K FEET AT KABI AND KSJT...AS THESE TERMINALS WILL BE ON THE EDGE OF THE CLOUD COVER. WINDS WILL REMAIN LIGHT OUT OF THE SOUTH TO SOUTHEAST AT KBBD...KABI AND KJCT THROUGH THE NIGHT. WINDS AT KSJT WILL BECOME SOUTHERLY AT KSJT BY 02Z AS THE DRYLINE MOVES THROUGH. && .PREV DISCUSSION... /ISSUED 438 PM CDT WED MAY 11 2011/ DISCUSSION... RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM FOR WESTERN SECTIONS OF THE BIG COUNTRY AND CONCHO VALLEY...WHERE LITTLE OR NO RAINFALL OCCURRED TODAY. SEVERE THUNDERSTORM WATCH #283...WHICH REPLACED THE PREVIOUS WATCH...COVERS 3 OF OUR FAR SOUTHEASTERN COUNTIES. DRYLINE HAS ADVANCED EAST INTO THAT AREA LATE THIS AFTERNOON. THE DRYLINE EXPECTED TO MAKE LITTLE FURTHER PROGRESS BEFORE STALLING AND MAKING A PARTIAL RETREAT TONIGHT. CARRYING THE HIGHER POPS ACROSS THE ABOVE MENTIONED 3 COUNTIES EARLY THIS EVENING...TRALING OFF TO SLIGHT CHANCE TONIGHT. MOSTLY CLEAR AND COOLER CONDITIONS EXPECTED FOR THE WESTERN THIRD OF OUR AREA WHERE A DRY AIRMASS...DECREASING WINDS AND RADIATIONAL COOLING WILL ALLOW TEMPERATURES TO DROP INTO THE MID/UPPER 50S FOR OVERNIGHT LOWS. THE DRYLINE IS EXPECTED TO ADVANCE TO OUR FAR EASTERN AND SOUTHEASTERN COUNTIES AGAIN ON THURSDAY. AN UPPER LOW WILL MAKE SLOW EASTWARD PROGRESS ACROSS THE CENTRAL PLAINS WITH A TROUGH EXTENSION SOUTH INTO TEXAS. WITH THIS SETUP...SCATTERED THUNDERSTORMS A POSSIBILITY ACROSS OUR SOUTHEASTERN COUNTIES...MAINLY FROM MIDDAY THROUGH AFTERNOON ALONG AND AHEAD OF THE DRYLINE. AS THE UPPER SYSTEM STARTS TO MOVE EAST OUT OF THE CENTRAL/SOUTHERN PLAINS...A COLD FRONT WILL PUSH SOUTH ACROSS WEST CENTRAL TEXAS THURSDAY NIGHT/EARLY FRIDAY MORNING. A DRY BUT COOLER AIRMASS WILL SETTLE OVER OUR AREA FRIDAY INTO THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 58 89 54 80 52 / 10 10 10 0 10 SAN ANGELO 56 91 55 83 52 / 10 10 10 0 0 JUNCTION 64 88 62 84 53 / 20 20 10 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: COKE...FISHER...HASKELL...JONES...NOLAN...STERLING. && DANIELS
Hazardous weather outlook, May 11, 2:43 PM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 243 PM CDT WED MAY 11 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-121100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 243 PM CDT WED MAY 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL CONTINUE ACROSS THE HEARTLAND AND NORTHWEST HILL COUNTRY THIS AFTERNOON. SOME STORMS MAY BECOME SEVERE WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WINDS. IN ADDITION...LOCALLY HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING. A RED FLAG WARNING REMAINS IN EFFECT THROUGH EARLY THIS EVENING FOR THE WESTERN BIG COUNTRY AND NORTHWEST CONCHO VALLEY. WEST WINDS WILL CONTINUE AT 20 MPH WITH RELATIVE HUMIDITIES AROUND 15 PERCENT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON ALONG AND EAST OF A DRYLINE THAT WILL EXTEND FROM NEAR BROWNWOOD TO JUNCTION. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY OR ON THURSDAY AFTERNOON. JOHNSON
In the hours before
Local storm report, May 11, 3:20 PM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
320 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM HAIL 6 S BALLINGER 31.65N 99.96W
05/11/2011 E1.50 INCH RUNNELS TX PUBLIC
HAIL JUST UNDER THE SIZE OF GOLF BALLS AND WINDS OF
50-60 MPH 4 MILES NORTH OF THE CONCHO AND RUNNELS COUNTY
LINE ON U.S. HIGHWAY 83.
&&
EVENT NUMBER SJT1100176
SNSpecial weather statement, May 11, 3:59 PM CDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 359 PM CDT WED MAY 11 2011 TXZ170-112130- MASON TX- 359 PM CDT WED MAY 11 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT FOR MASON COUNTY... AT 358 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 5 MILES SOUTH OF KATEMCY...OR ABOUT 6 MILES NORTH OF MASON...MOVING NORTHEAST AT 40 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... FREDONIA BY 415 PM CDT PONTOTOC BY 420 PM CDT DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR CENTRAL TEXAS. JOHNSON
Local storm report, May 11, 4:19 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
419 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM HAIL MASON 30.75N 99.23W
05/11/2011 E1.75 INCH MASON TX FIRE DEPT/RESCUE
GOLF BALL SIZE HAIL REPORTED IN MASON.
&&
EVENT NUMBER SJT1100177
CDLocal storm report, May 11, 5:43 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
543 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM HAIL 3 NW MASON 30.78N 99.27W
05/11/2011 E1.75 INCH MASON TX TRAINED SPOTTER
GOLF BALL SIZE HAIL REPORTED 3 MILES NW OF MASON.
&&
EVENT NUMBER SJT1100178
CDLocal storm report, May 11, 5:44 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
544 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM HAIL 3 NW MASON 30.78N 99.27W
05/11/2011 E1.00 INCH MASON TX TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED 3 MILES NW OF MASON
&&
EVENT NUMBER SJT1100179
CDLocal storm report, May 11, 7:08 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
708 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 11 S MASON 30.59N 99.23W
05/11/2011 E1.75 INCH MASON TX LAW ENFORCEMENT
GOLF BALL SIZE HAIL REPORTED 11 MILES SOUTH OF MASON.
SHEIFFS OFFICE REPORTS A VEHICLE LOST CONTROL DUE TO THE
HAIL BUT NO INJURIES WERE REPORTED.
&&
EVENT NUMBER SJT1100180
CDThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:00 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 45 min |
| May 12, 4:10 AM CDT | Severe Thunderstorm Warning | SJT | Sutton | 50 min |
| May 12, 4:58 AM CDT | Severe Thunderstorm Warning | SJT | Sutton | 47 min |
Nearby
Flash Flood Warnings in Texas, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.